Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 194, NWS San Francisco Bay Area, CA

August 21, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 21, 2021, 2:17 AM PDT. It took effect at Aug 22, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 2:17 AM PDT (09:17 UTC)
In effect from
Aug 22, 2021, 3:00 PM PDT
Expired
Aug 22, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

479 
WHUS76 KMTR 210917
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
217 AM PDT Sat Aug 21 2021

PZZ530-211730-
/O.CON.KMTR.SC.Y.0193.210821T2200Z-210822T0400Z/
/O.NEW.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
217 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 15 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-211730-
/O.EXT.KMTR.SC.Y.0181.000000T0000Z-210822T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
217 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 8 to 12 feet at 11 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-211730-
/O.EXT.KMTR.SC.Y.0181.000000T0000Z-210821T2200Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
217 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet at 11 seconds expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-211730-
/O.CON.KMTR.SC.Y.0193.210821T2200Z-210822T0400Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
217 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
7 follow-up statements
059 
WHUS76 KMTR 211557
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
857 AM PDT Sat Aug 21 2021

PZZ530-220000-
/O.CON.KMTR.SC.Y.0193.210821T2200Z-210822T0400Z/
/O.CON.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
857 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SUNDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 15 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the first Small Craft Advisory, from 3 PM this 
  afternoon to 9 PM PDT this evening. For the second Small Craft 
  Advisory, from 3 PM to 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-220000-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210822T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
857 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet at 15 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-212200-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210821T2200Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
857 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 8 to 10 feet at 15 seconds.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-220000-
/O.CON.KMTR.SC.Y.0193.210821T2200Z-210822T0400Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
857 AM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
667 
WHUS76 KMTR 212155
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
255 PM PDT Sat Aug 21 2021

PZZ571-212300-
/O.EXP.KMTR.SC.Y.0181.000000T0000Z-210821T2200Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
255 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

Winds have diminished over the waters so this advisory will 
expire.

$$

PZZ530-220600-
/O.CON.KMTR.SC.Y.0193.210821T2200Z-210822T0400Z/
/O.CON.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
255 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SUNDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 15 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-220600-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210822T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
255 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-220400-
/O.CON.KMTR.SC.Y.0193.210821T2200Z-210822T0400Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
255 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
342 
WHUS76 KMTR 220353
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
853 PM PDT Sat Aug 21 2021

PZZ530-221200-
/O.EXP.KMTR.SC.Y.0193.000000T0000Z-210822T0400Z/
/O.CON.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
853 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-220500-
/O.EXP.KMTR.SC.Y.0193.000000T0000Z-210822T0400Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
853 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds have diminished below advisory criteria.

$$

PZZ570-221000-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210822T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
853 PM PDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
833 
WHUS76 KMTR 220933
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
233 AM PDT Sun Aug 22 2021

PZZ540-221045-
/O.EXA.KMTR.SC.Y.0181.000000T0000Z-210822T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
233 AM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS 
MORNING...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.	

&&

$$

PZZ570-221745-
/O.EXT.KMTR.SC.Y.0181.000000T0000Z-210824T0400Z/
Waters from Point Arena to Point Reyes 10-60 NM-
233 AM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-221745-
/O.CON.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
233 AM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
026 
WHUS76 KMTR 221559
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
859 AM PDT Sun Aug 22 2021

PZZ570-230000-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210824T0400Z/
Waters from Point Arena to Point Reyes 10-60 NM-
859 AM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-230000-
/O.CON.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
859 AM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
975 
WHUS76 KMTR 222153
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
253 PM PDT Sun Aug 22 2021

PZZ530-230600-
/O.CON.KMTR.SC.Y.0194.210822T2200Z-210823T0400Z/
/O.EXB.KMTR.SC.Y.0181.210823T2200Z-210824T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
253 PM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 5 
  to 15 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the first Small Craft Advisory, until 9 PM PDT this
  evening. For the second Small Craft Advisory, from 3 PM to 9 PM
  PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-230600-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210824T0400Z/
Waters from Point Arena to Point Reyes 10-60 NM-
253 PM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
900 
WHUS76 KMTR 230408
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
908 PM PDT Sun Aug 22 2021

PZZ530-231215-
/O.EXP.KMTR.SC.Y.0194.000000T0000Z-210823T0400Z/
/O.CON.KMTR.SC.Y.0181.210823T2200Z-210824T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
908 PM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the first Small Craft Advisory, until 9 PM PDT this 
  evening. For the second Small Craft Advisory, from 3 PM to 9 
  PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-231215-
/O.CON.KMTR.SC.Y.0181.000000T0000Z-210824T0400Z/
Waters from Point Arena to Point Reyes 10-60 NM-
908 PM PDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 11:57 PM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 20, 11:57 PM PDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1157 PM PDT Fri Aug 20 2021

.SYNOPSIS...Skies aloft are still smoky and hazy which are
expected to gradually improve over the upcoming weekend as
onshore flow aloft increases. Saturday will be cooler across the
interior, and then high pressure will rebuild over the Southwest,
with temperatures returning to near seasonal averages next week.

&&

.DISCUSSION...as of 08:19 PM PDT Friday...Skies remain smoky
aloft with observations still around 4500 to 5000 feet. Meanwhile,
the marine layer has rebuilt itself to 2000 feet with stratus
clouds already moving into the Bay Area and the Monterey Bay.
Winds at the surface are onshore and will remain onshore through
the weekend. Hi-res models are still expecting onshore winds to
expand aloft through the weekend, helping to clear out some of the
smoke. But as the next trough makes its way down on Saturday,
that very same smoke model is showing the chance for some wrap
around smoke on Sunday over the ocean. So it will need to be
monitored whether there is a chance for smoke to return early next
week. Beyond that, the forecast listed in the previous discussion
below remains on track.

&&

.PREV DISCUSSION...As of 02:10 PM PDT Friday...Water vapor imagery
continues to show an upper level trough of low pressure digging
into the Pacific Northwest this afternoon. As a result, the upper
level flow over Northern California is turning more northwesterly,
which is helping to keep any additional smoke from filtering into
the Central Coast. Unfortunately, there is still plenty of smoke
off the coast, so we haven't seen any improvement in our sky
conditions today. This smoke is also helping to limit our heating
today, so temperatures are running up to 6 degrees cooler at this
time than this time yesterday. The marine layer was also quite
slow to recede to the coast, and continues to hug the immediate
coast. The marine layer will quickly move back inland this
evening, and deepen tonight a bit in response to the digging
trough. This may cause some drizzle along the immediate coast late
tonight and into tomorrow morning. Otherwise, these smokey and
hazy conditions will remain with us through the next 24 hours
easily, before clear ocean spreads into the region.

This upper level trough will move inland across the Pacific
Northwest tonight and during the day on Saturday. This will bring
some cooler conditions to our region along with the deeper marine
layer. The low clouds may hold on a little longer tomorrow as
well, but most areas will see sun by midday. Sunday will be
similar to Saturday, with maybe just a bit of warming possible
across the inland areas.

Although general troughiness will remain over the West Coast,
high pressure currently centered over the ArkLaTex will expanded
westward next week. As a result, onshore flow will prevail, with
night and morning low clouds and fog possible each day. The
onshore flow will also help keep the smoke to our east, with
mostly sunny skies prevailing. Inland areas will steadily warm
throughout the week, with temperatures returning to seasonable
ranges. By Thursday and Friday though temperatures across the
inland areas will likely be warming above normal ranges, with some
of the hottest inland area filtering with the triple digits once
again. Palmer

&&

.AVIATION...As of 11:57 PM PDT Friday...For the 06z TAFs. Wildfire
smoke and haze causing reductions of slant range visibilities and
locally surface visibilities to MVFR levels. The marine layer is
well developed over the coastal waters and is ushering stratus and
fog inland, the marine layer depth is 1600-1800 feet. Expect patchy
light coastal drizzle through Saturday morning.

Vicinity of KSFO...MVFR ceiling developing overnight, mixing out
to VFR 17z-18z Saturday. Slant range and surface visibility reduced
through the period, but should begin to improve Saturday afternoon
once smoke clears over the coastal waters and onshore winds push
smoke eastward. Light breezy conditions overnight, onshore wind to
15 knots Saturday.

KSFO Bridge Approach...similar to KSFO.

Monterey Bay...VLIFR-IFR tonight and Saturday morning. Still plenty
of smoke and haze aloft and lesser amounts at the surface, with some
reduction in both slant range and surface visibilities. CIGs lift and
scatter late Saturday morning or early afternoon with improvements in
vis expected by the afternoon.

&&

.MARINE...as of 08:01 PM PDT Friday...Generally light winds
across much of the coastal waters aside from locally breezy
northwest winds over the northern outer waters. This will generate
steep waves and result in hazardous seas conditions for smaller
vessels. Expect these winds to persist through the weekend along
with gusty westerly winds in the afternoons and evenings near the
Golden Gate gap and into the Delta. A long period southerly swell
will gradually diminish through the weekend and a short period
northwest swell will persist at about 9 to 11 seconds.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm

&&

PUBLIC FORECAST: Palmer/DK
AVIATION: Canepa
MARINE: AS

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.